Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 16, NWS New Orleans, LA

May 22, 2008Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 22, 2008, 5:13 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2008, 5:13 PM CDT (22:13 UTC)
Expired
May 22, 2008, 8:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Pointe Coupee Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3226 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 222214
FFWLIX
LAC077-230115-
/O.NEW.KLIX.FF.W.0016.080522T2213Z-080523T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...

* UNTIL 815 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3074 9151 3071 9134 3068 9134 3066 9131
      3051 9150 3051 9162 3049 9164 3050 9169
      3050 9173
TIME...MOT...LOC 2213Z 247DEG 2KT 3075 9141 3016 9201

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:44 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 22, 3:44 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT THU MAY 22 2008

.SHORT TERM...

A STRONG SHORT WAVE TROUGH SLIDING THROUGH THE CENTRAL GULF COAST...AND
ASSOCIATED JET MAX MOVING THROUGH THE EASTERN GULF OF MEXICO WILL
CONTINUE TO BRING UNSETTLED WEATHER TO THE CWA EARLY TONIGHT. HAVE
WENT WITH HIGH END CHANCE POPS FOR EASTERN AND SOUTHERN
ZONES...WITH LOW END CHANCE POPS ELSEWHERE. HEAVY RAINS WILL
MAINLY FALL SOUTH AND EAST OF LAKE PONTCHARTRAIN THROUGH THIS
EVENING...BEFORE THE RAINFALL PULLS TOWARD THE FLORIDA
PANHANDLE...AS THE STRONG MOISTURE CONVERGENCE AND DEEPER MOISTURE
POOL IS IN PLACE OVER THIS REGION AS INDICATED BY MSAS AND LAPS
ANALYSIS. WATER VAPOR AND GOES SOUNDER DATA INDICATE SOME STRONG
NEGATIVE VORTICITY ADVECTION TAKING PLACE BEHIND THE SHORTWAVE
TROUGH. THIS NVA SHOULD OVERSPREAD THE REGION TONIGHT...LEADING TO
LOWER POPS AND A SOMEWHAT DRIER AIRMASS.

TOMORROW...STRONG UPPER LEVEL RIDGING WILL BUILD ACROSS THE GULF
SOUTH. HOWEVER...THE RIDGE WILL CONTINUE TO HAVE SOME LOW AND MID-
LEVEL MOISTURE IN PLACE...WHICH WILL ALLOW FOR THE CONTINUED
DEVELOPMENT OF DIURNALLY FORCED CONVECTION. HAVE WENT WITH LOW END
CHANCE POPS FRIDAY AND SATURDAY DUE TO THIS LINGERING MOISTURE.
THE CONVECTION WILL TEND TO INITIATE ALONG MESO-SCALE BOUNDARIES
SUCH AS SEABREEZE AND LAKEBREEZE FRONTS AND OUTFLOW BOUNDARIES
FROM PREVIOUS CONVECTION. IN ADDITION...THE THUNDERSTORMS SHOULD
BE NEARLY STATIONARY FRIDAY AND SATURDAY...DUE TO LACK OF STRONG
FLOW ALOFT. THE THUNDERSTORM ACTIVITY WILL TEND TO DIE OFF SHORTLY
AFTER SUNSET...WITH MAINLY DRY CONDITIONS EXPECTED FRIDAY AND
SATURDAY NIGHTS. DUE TO THE STRONG RIDGING ALOFT...AND RESULTANT
SUBSIDENCE...TEMPERATURES WILL BE ABOVE NORMAL THROUGH SATURDAY.

.LONG TERM...

THE STRONG UPPER LEVEL RIDGE WILL REMAIN IN PLACE THROUGH THE
REMAINDER OF THE MEMORIAL DAY WEEKEND...AS A CLASSIC OMEGA BLOCK
PATTERN ESTABLISHES ITSELF OVER THE CONUS. WITH THE STRONG
RIDGING ALOFT...SUBSIDENCE AND DRY AIR IN THE MIDDLE AND UPPER
LEVELS WILL LEAD TO SOME CAPPING. THIS WILL TEND TO LIMIT MOST
CONVECTIVE DEVELOPMENT IN THE REGION. HOWEVER...A BACK DOOR COLD
FRONT WILL SLIP THROUGH THE REGION SATURDAY NIGHT AND STALL OVER
THE AREA ON SUNDAY. THIS FRONT WILL REMAIN IN PLACE THROUGH
MONDAY...AND SERVE AS A FOCUSING MECHANISM FOR AFTERNOON AND
EVENING CONVECTION EACH DAY. TEMPERATURES WILL REMAIN QUITE
WARM...DUE TO THE THERMAL RIDGING ASSOCIATED WITH THE UPPER LEVEL
ANTICYCLONE. WITH THESE WARM TEMPERATURES...CONVERGENCE ALONG THE
FRONT...AND A FAIRLY UNSTABLE ENVIRONMENT IN THE LOW LEVELS...THE
POTENTIAL FOR BREAKING THE CAP EXISTS. THUS...HAVE WENT WITH LOW
END CHANCE POPS THROUGH THE WEEKEND. ANY CONVECTION WILL BE
DIURNAL IN NATURE...WITH LITTLE PRECIPITATION EXPECTED OVERNIGHT.

BY TUESDAY...THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD AND BREAK
DOWN AS A TROUGH RACES THROUGH THE NORTHERN PLAINS AND INTO THE
NORTHEASTERN STATES. HOWEVER...AT THE SURFACE...A MUCH DRIER
AIRMASS SHOULD ADVECT IN FROM THE NORTHEAST...AS THE BACK DOOR
COLD FRONT FINALLY PULLS WEST OF THE AREA. THIS DRIER AIRMASS AT
THE SURFACE...ALONG WITH CONTINUED STRONG CAPPING ALOFT SHOULD
SEVERELY LIMIT CONVECTIVE DEVELOPMENT TUESDAY AND WEDNESDAY. HAVE
WENT WITH A DRY FORECAST BOTH DAYS. WITH STRONG SOLAR INSOLATION
AND A DRIER AIRMASS...TEMPERATURES SHOULD BE ABOVE NORMAL.

A SECONDARY SURGE OF ENERGY IN THE NORTHERN STREAM WILL ALLOW FORM
A DEEPENING OF THE EASTERN TROUGH...AND THE ESTABLISHMENT OF
ANOTHER OMEGA BLOCKING PATTERN BY THE MIDDLE OF NEXT WEEK. AS THE
TROUGH DIGS SOUTHWARD...A COLD FRONT WILL SWEEP DOWN FROM THE
MIDWEST INTO THE LOWER MISSISSIPPI VALLEY. UPPER LEVEL RIDGING
OVER THE GULF SOUTH WILL BREAK DOWN...ALLOWING THE CAP TO WEAKEN.
WITH SOUTHERLY FLOW OFF THE GULF CONTINUING...A HIGHLY UNSTABLE
AIRMASS SHOULD BE IN PLACE. THUS...HAVE PUT BACK IN SLIGHT CHANCE
POPS FOR WEDNESDAY AND THURSDAY.

&&

.AVIATION...

ONGOING CONVECTION WILL CONTINUE TO IMPACT THE TERMINALS THROUGH
AT LEAST 00Z. PERIODS OF STRONG WINDS OVER 20 KNOTS AND IFR
CONDITIONS CAN BE EXPECTED WITH THESE CONVECTIVE BANDS. THE SHORT
WAVE TROUGH PRODUCING THE CONVECTION WILL PULL TO THE EAST
OVERNIGHT...WITH SOME RIDGING BUILDING IN LATE. CONDITIONS SHOULD
IMPROVE TO VFR AFTER 00Z...WITH ONLY A MIDLEVEL DECK OF CLOUDS
EXPECTED. HOWEVER...AROUND 12Z SOME FOG COULD DEVELOP AROUND KMCB
AND KBTR. CONDITIONS COULD DROP DOWN TO IFR IN KMCB FOR A BRIEF
PERIOD OF TIME DUE TO THE FOG. BY 14Z...MVFR CONDITIONS ARE
EXPECTED AT THE TERMINALS...AS A BROKEN DECK OF STRATOCUMULUS
DEVELOPS.

&&

.MARINE...

STRONG GRADIENT FLOW OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT
INTO TOMORROW MORNING AS A SHORT WAVE TROUGH AND UPPER LEVEL JET
MAX MOVES THROUGH THE GULF. SEAS WILL ALSO REMAIN HIGH AT 3 TO 6
FEET...WHICH HAS PROMPTED THE ISSUANCE OF EXERCISE CAUTION
ADVISORIES FOR SMALL CRAFT FOR THE OFFSHORE COASTAL WATERS. BY
TOMORROW AFTERNOON...THE GRADIENT FLOW WILL WEAKEN CONSIDERABLY AS
HIGH PRESSURE SETTLES OVER THE AREA. LIGHT WINDS AND CALM SEAS
WILL BE THE RULE THROUGH THE REST OF MEMORIAL DAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  92  73  92 /  30  30  20  30
BTR  69  92  73  93 /  30  30  20  30
MSY  73  89  74  90 /  50  40  20  30
GPT  72  87  73  89 /  50  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, May 22, 10:59 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1059 AM CDT THU MAY 22 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-231100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1059 AM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. AN ISOLATED STRONG OR
SEVERE THUNDERSTORM WILL BE POSSIBLE DURING THE AFTERNOON OR EARLY
EVENING. THE MAIN THREAT FROM MOST OF THE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES.  HOWEVER...A
FEW OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.
THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE LATE THIS
EVENING.

HIGH FLOWS AND FLOODING WILL CONTINUE AT POINTS ALONG THE
MISSISSIPPI...ATCHAFALAYA...AND PEARL RIVERS. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

32

In the hours before

Special weather statement, May 22, 12:58 PM CDT, 4 hours 15 minutes before
LAZ056>067-221900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 PM CDT THU MAY 22 2008

...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING MOVING
ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA...

AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF A LARGE COMPLEX OF THUNDERSTORMS...MANY
PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL...ALONG A LINE
EXTENDING FROM THIBODAUX TO LAROSE TO CUT OFF...MOVING NORTHEAST AT
28 MPH. THESE STORMS WERE ALSO OCCURRING AROUND HOUMA.

THE THUNDERSTORMS WILL BE NEAR...LAFITTE AND JEAN LAFITTE AT 115
PM...GARYVILLE AND GRAMERCY AT 130 PM...TIMBERLANE AND TERRYTOWN AT
145 PM...EAST NEW ORLEANS AND LAKEFRONT AIRPORT AT 200 PM.

EXPECT FREQUENT DANGEROUS LIGHTNING AND RAINFALL AMOUNTS OF ONE TO
TWO INCHES IN A ONE TO TWO HOUR PERIOD IN THE PATH OF THE STRONGER
STORMS.

MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR
DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22
Special weather statement, May 22, 1:06 PM CDT, 4 hours 7 minutes before
LAZ035-MSZ068-221845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
106 PM CDT THU MAY 22 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND MARBLE HAIL 8 MILES NORTH
WEST OF ST. FRANCISVILLE...OR ABOUT 17 MILES SOUTHWEST OF
WOODVILLE...MOVING NORTH AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODVILLE AT 145 PM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

22
Special weather statement, May 22, 1:12 PM CDT, 4 hours 1 minute before
LAZ049-050-057>059-065-221900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
112 PM CDT THU MAY 22 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS...HEAVY RAIN...AND HAIL
MOVING INTO THE AREA...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL 8 MILES NORTH OF
THIBODAUX...OR ABOUT 7 MILES SOUTHEAST OF CONVENT...MOVING NORTH AT
24 MPH. A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED SOUTH TO
JUST WEST AND SOUTHWEST OF HOUMA.

THE STRONG THUNDERSTORM WILL BE NEAR...
CONVENT AND LUTCHER AT 130 PM.
WHITEHALL AND SORRENTO AT 200 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AND AROUND THE
HOUMA...THIBODAUX...AND CONVENT AREAS THROUGH 230 PM. MOTORISTS
SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH MANY OF THE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 22, 3:05 PM CDT, 2 hours 8 minutes before
MSZ069-222030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 PM CDT THU MAY 22 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR LIBERTY...MOVING
NORTH AT 24 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 22, 3:24 PM CDT, 1 hour 49 minutes before
LAZ035>037-MSZ068-069-222130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CDT THU MAY 22 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING
   ACROSS THE AREA...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CLINTON TO
JACKSON...MOVING NORTH AT 32 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...
LIBERTY AND WOODVILLE AT 345 PM.
GLOSTER AT 400 PM.
SMITHDALE AND DOLOROSA AT 415 PM.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES IN AN HOUR ARE POSSIBLE. MOTORISTS SHOULD
WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.
Special weather statement, May 22, 4:59 PM CDT, 14 minutes before
LAZ034>036-046>048-222300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT THU MAY 22 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF JACKSON TO NEW ROADS TO 12
MILES NORTHEAST OF CATAHOULA....MOVING EAST AT 15 MPH.

THIS LINE OF THUNDERSTORMS WILL BE NEAR...
ERWINVILLE AT 515 PM.
RAMAH AND JACKSON AT 530 PM.
NORWOOD AND GROSSE TETE AT 545 PM.
ZACHARY AND BAKER AT 600 PM.

...THUNDERSTORM WITH HEAVY RAIN AND STRONG GUSTY WINDS MOVING INTO
THE AREA...

AT 454 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG GUSTY WINDS...ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF JACKSON TO NEW ROADS TO 12
MILES NORTHEAST OF CATAHOULA...MOVING EAST AT 15 MPH.

THE THUNDERSTORMS WILL BE NEAR...ERWINVILLE AT 515 PM...RAMAH AND
JACKSON AT 530 PM...NORWOOD AND GROSSE TETE AT 545 PM...ZACHARY AND
BAKER AT 600 PM...

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO TWO TO THREE INCHES ARE POSSIBLE. MOTORISTS SHOULD
WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

95/MANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:50 PM CDTSpecial Marine WarningLIX40 min
May 22, 2:02 PM CDTFlash Flood WarningLIXLafourche, Terrebonne118 min
May 22, 2:25 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles35 min
May 22, 2:40 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana35 min
May 22, 2:55 PM CDTSpecial Marine WarningLIX95 min
May 22, 4:20 PM CDTSpecial Marine WarningLIX55 min
May 22, 4:29 PM CDTSpecial Marine WarningLIX91 min
May 22, 6:36 PM CDTSpecial Marine WarningLIX84 min

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.